Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 48, NWS Charleston, SC

August 26, 2011

NWS Charleston, SC issued this small craft advisory at Aug 26, 2011, 11:26 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2011, 11:26 PM EDT (03:26 UTC)
Expired
Aug 27, 2011, 5:00 AM EDT
In force
6 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WHUS72 KCHS 270326
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1126 PM EDT FRI AUG 26 2011

AMZ352-354-270900-
/O.NEW.KCHS.SC.Y.0048.110827T0326Z-110827T0900Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1126 PM EDT FRI AUG 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BSH
1 follow-up statement
064 
WHUS72 KCHS 270920
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
520 AM EDT SAT AUG 27 2011

AMZ352-354-271030-
/O.EXP.KCHS.SC.Y.0048.000000T0000Z-110827T0900Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
520 AM EDT SAT AUG 27 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

AMZ374-271600-
/O.NEW.KCHS.SC.Y.0049.110827T0920Z-110827T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
520 AM EDT SAT AUG 27 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 9:25 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 26, 9:25 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
925 PM EDT FRI AUG 26 2011

.SYNOPSIS...
HURRICANE IRENE WILL CONTINUE TO MOVE NORTH TOWARD THE NORTH
CAROLINA OUTER BANKS TONIGHT WELL OFF THE SOUTH CAROLINA COAST.
IN THE WAKE OF HURRICANE IRENE...A SURFACE TROUGH OF LOW PRESSURE
WILL PERSIST ACROSS THE REGION THIS WEEKEND INTO EARLY NEXT WEEK.
HIGH PRESSURE WILL THEN BUILD INTO THE REGION AND SHOULD PREVAIL
THROUGH LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HURRICANE IRENE CONTINUES TO MOVE NORTH ABOUT 160 MILES EAST
SOUTHEAST OF CHARLESTON AS OF 8 PM. RAIN BANDS CONTINUE TO ROTATE
TO THE SOUTHWEST AROUND THE STORM...BRINGING LOCALLY HEAVY
RAINFALL AND GUSTY WINDS TO AROUND 45 MPH TO THE NE PART OF
CHARLESTON COUNTY AND THE SE TIP OF BERKELEY COUNTY.
OTHERWISE...CONDITIONS WILL IMPROVE SLOWLY OVERNIGHT WITH RAIN
DEPARTING TO THE NORTHEAST. BREEZY CONDITIONS WILL LINGER HOWEVER
DUE TO THE ENHANCED PRESSURE GRADIENT...ESPECIALLY ACROSS
NORTHEAST PORTIONS OF THE FORECAST AREA WHERE TROPICAL STORM
WARNINGS WILL REMAIN IN EFFECT NORTH OF EDISTO BEACH. LOWS
GENERALLY IN THE MID 70S. ON A RECENT UPDATE...WE REMOVED MENTIONS
OF TSTMS MANY AREAS AND LOWER POPS SIGNIFICANTLY ACROSS THE
CENTRAL AND WESTERN PARTS OF THE CHARLESTON TRI-COUNTY AREA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
WITHIN THE CIRCULATION OF DEPARTING IRENE...SATURDAY WILL START WITH
GUSTY WINDS ESPECIALLY ACROSS NORTHERN COUNTIES...THEN WINDS SHOULD
DIMINISH AS THE DAY PROGRESSES. DOWNSLOPE/OFFSHORE FLOW WILL SUPPORT
TEMPERATURES AT LEAST IN THE MID/UPPER 90S RIGHT TO THE COAST...AND
A FEW LOCATIONS COULD TOP OUT AROUND 100F. THESE HIGHS WILL BE CLOSE
TO RECORDS...PLEASE REFER TO THE CLIMATE SECTION OF THIS DISCUSSION
FOR DETAILS.

WITH WEAKER LOW LEVEL FLOW SUNDAY AND MONDAY...THE INCREASING MARINE
INFLUENCE WILL HELP LOWER TEMPERATURES A FEW DEGREES EACH
DAY...STILL HOT IN THE MID/UPPER 90S AWAY FROM THE IMMEDIATE COAST
SUNDAY AND IN THE LOWER TO MID 90S AWAY FROM THE COAST MONDAY.

MEANWHILE...GUIDANCE DEPICTS A PERSISTENT/BROAD TROUGH AT THE
SURFACE AND ALOFT SATURDAY THROUGH MONDAY. NORMALLY...THIS TYPE OF
PATTERN WOULD FAVOR AN ENHANCED CHANCE FOR DIURNAL
SHOWERS/THUNDERSTORMS...AND TO VARYING DEGREES GUIDANCE DEPICTS
AFTERNOON/EVENING CONVECTION ESPECIALLY CENTRAL/SOUTH.
HOWEVER...MODEL SOUNDINGS DEPICT A RATHER DRY/CAPPED ENVIRONMENT.
THUS...HELD POPS BELOW 15 PERCENT WITH NO MENTION OF PRECIPITATION
THROUGH THE PERIOD.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A BROAD UPPER RIDGE/SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION
TUESDAY AND WILL PREVAIL THROUGH FRIDAY. POPS LIMITED TO SLIGHT
CHANCE/MAINLY DIURNAL SHOWERS/THUNDERSTORMS. TEMPERATURES NEAR
NORMAL.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
THE MAIN CONCERN AT THE TERMINALS WILL BE STRONG/GUSTY WINDS AS
HURRICANE IRENE MOVES N OFF THE SC COAST. HIGHEST WIND GUSTS
EXPECTED WITHIN RAIN BANDS AS THEY PUSH THROUGH. BEST CHANCE IN
THE NEAR TERM IS AT KSAV SO HAVE INCLUDED A TEMPO GROUP TO
INITIALIZE THERE...HOWEVER...THE LARGE AREA OF RAIN NORTHEAST OF
CHARLESTON IS HAVING A HARD TIME MOVING FARTHER SOUTHWEST SO HAVE
KEPT KCHS DRY FOR NOW. CONDITIONS WILL IMPROVE OVERNIGHT WITH
GUSTS TAPERING DOWN...ESPECIALLY AT KSAV. IF KSAV SEES WINDS DIE
DOWN ENOUGH LATE TONIGHT...MARGINAL LLWS MAY DEVELOP.

EXTENDED AVIATION OUTLOOK...CONFIDENCE GOOD FOR VFR.

&&

.MARINE...
TONIGHT...SEAS SHOULD HAVE ALREADY PEAKED AS HURRICANE IRENE
CONTINUES TO MOVE NORTH AND EAST OF THE AREA. RECENT BUOY OBS SHOW
WINDS GUSTING TO AROUND 50 KT AT THE EDISTO BUOY AND GUSTING TO 25
KT AT GRAYS REEF WITH 7 FT SEAS. SURFACE PRES IS NOW RISING AT
BUOY 41004 AND THIS IS A SOLID SIGN THAT CONDITIONS WILL SLOWLY
IMPROVE AS THE STORM MOVES FARTHER AWAY. OFFSHORE/DECREASING WINDS
WILL ALLOW SEAS TO SUBSIDE FURTHER. TROPICAL STORM WARNINGS REMAIN
IN EFFECT FOR ALL WATERS THROUGH TONIGHT...ALTHOUGH THEY MAY BE
ABLE TO BE DROPPED BY LATE TONIGHT FOR AT LEAST THE NEARSHORE GA
WATERS. ALL MARINERS SHOULD CONTINUE TO MONITOR THE PROGRESS OF
IRENE FROM ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER.

SATURDAY THROUGH TUESDAY...WILL START SATURDAY WITHIN THE
CIRCULATION OF DEPARTING IRENE...THEN WINDS WILL STEADILY DIMINISH
AND SEAS WILL SUBSIDE MARKEDLY AS THE DAY PROGRESSES.
THUS...TROPICAL STORM CONDITIONS WILL TRANSITION THROUGH SMALL
CRAFT ADVISORY CONDITIONS TO NO HEADLINES BY LATE AFTERNOON.
THEREAFTER...WITHIN A WEAK PRESSURE PATTERN WINDS AND SEAS WILL
REMAIN WELL BELOW ADVISORY THRESHOLDS THROUGH MIDWEEK.

RIP CURRENTS...LARGE SWELLS FROM POWERFUL HURRICANE IRENE WILL
CONTINUE TO RESULT IN AN ENHANCED RISK OF RIP CURRENTS THROUGH
SATURDAY...ESPECIALLY ACROSS SC. AN ELEVATED RISK COULD PERSIST
ALONG THE THE SC COAST INTO SUNDAY DUE TO ASTRONOMICAL INFLUENCES.

&&

.TIDES/COASTAL FLOODING...
TIDES APPEAR TO BE PEAKING AND WILL CANCEL THE ADVISORY SHORTLY.
LOOKS LIKE THEY FELL JUST SHORT AT FORT PULASKI.

IN ADDITION TO THE HIGH WATER LEVELS...LARGE SWELLS FROM IRENE WILL
CONTINUE TO SUPPORT BREAKING WAVES UP TO AROUND 10 FT AT THE COAST
AND THUS A HIGH SURF ADVISORY CONTINUES FOR AREAS SOUTH OF THE
TROPICAL STORM WARNING THROUGH THE EVENING.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR SATURDAY AUG 27...

SAVANNAH..............102 DEGREES IN 1938
CHARLESTON AIRPORT....99 DEGREES IN 1954
DOWNTOWN CHARLESTON...97 DEGREES IN 1998

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR GAZ117-119-139-
     141.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR GAZ117-
     119-139-141.
SC...TROPICAL STORM WARNING FOR SCZ045-050-052.
     HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR SCZ048-049-051.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR SCZ048-
     049-051.
MARINE...TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.
&&
Hazardous weather outlook, Aug 26, 7:27 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT FRI AUG 26 2011

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-272330-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
727 PM EDT FRI AUG 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-272330-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
727 PM EDT FRI AUG 26 2011

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION TONIGHT.

SCZ048-049-051-272330-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
727 PM EDT FRI AUG 26 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...HIGH RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.

COASTAL FLOODING...HIGH ASTRONOMICAL TIDES AND ELEVATED WATER
LEVELS PRODUCED BY IRENE COULD LEAD TO SHALLOW SALT WATER FLOODING
ALONG THE SOUTH CAROLINA AND GEORGIA COAST AROUND THE TIMES OF
HIGH TIDE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-050-052-272330-
INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
727 PM EDT FRI AUG 26 2011

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION TONIGHT.

GAZ117-119-139-141-272330-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
727 PM EDT FRI AUG 26 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...HIGH ASTRONOMICAL TIDES AND ELEVATED WATER
LEVELS PRODUCED BY IRENE COULD LEAD TO SHALLOW SALT WATER FLOODING
ALONG THE SOUTH CAROLINA AND GEORGIA COAST AROUND THE TIMES OF
HIGH TIDE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 26, 8:31 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
831 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TROPICAL STORM   3 NE FOLLY BEACH        32.69N  79.89W
08/26/2011                   AMZ350             SC   C-MAN STATION

            FOLLY ISLAND C-MAN STATION MEASURED A WIND GUST TO 40
            MPH.

0730 AM     TROPICAL STORM   FOLLY BEACH             32.66N  79.92W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            TROPICAL STORM WIND GUST IN A RAIN BAND KNOCKED DOWN
            POWER LINES ON FOLLY BEACH. 2600 PEOPLE WITHOUT POWER
            AND A ROAD CLOSED.

0741 AM     TROPICAL STORM   CHARLESTON              32.78N  79.93W
08/26/2011                   CHARLESTON         SC   OFFICIAL NWS OBS

            DOWNTOWN CHARLESTON... KCHL... REPORTED A GUST OF 41
            MPH.

0853 AM     TROPICAL STORM   22 ESE RACCOON BLUFF    31.40N  80.87W
08/26/2011                   AMZ354             GA   BUOY

            BUOY 41008 REPORTED A PEAK WIND GUST OF 43 KNOTS...49
            MPH.

1029 AM     TROPICAL STORM   39 SSE CENTENARY        32.50N  79.10W
08/26/2011                   AMZ370             SC   BUOY

            BUOY 41004 PEAK WIND GUST OF 49 KNOTS...56 MPH.

1037 AM     TROPICAL STORM   3 NE FOLLY BEACH        32.69N  79.89W
08/26/2011                   AMZ350             SC   C-MAN STATION

            THE FOLLY BEACH C-MAN SITE REPORTED A PEAK WIND GUST OF
            48 KNOTS...55 MPH.

1054 AM     TROPICAL STORM   1 E CHARLESTON          32.78N  79.93W
08/26/2011                   CHARLESTON         SC   TIDE GAGE

            CHARLESTON TIDE GAGE REPORTED A PEAK WIND GUST OF 46
            MPH.

1058 AM     TROPICAL STORM   CHARLESTON              32.78N  79.93W
08/26/2011                   CHARLESTON         SC   OFFICIAL NWS OBS

            DOWNTOWN CHARLESTON... KCHL... REPORTED A WIND GUST OF
            49 MPH FROM THE NORTH NORTHEAST.

1103 AM     TROPICAL STORM   1 WNW WEST ASHLEY       32.81N  80.03W
08/26/2011                   CHARLESTON         SC   NWS EMPLOYEE

            TREE BLOWN DOWN NEAR INTERSTATE 526 AND PAUL CANTRELL
            BLVD. TIME ESTIMATED BY RADAR

1105 AM     TROPICAL STORM   JAMES ISLAND            32.73N  79.93W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            TREE FELL ON A VEHICLE ON GRIFFITH BLVD AND RIVERLAND
            DRIVE. PEOPLE TRAPPED IN THE VEHICLE

1118 AM     TROPICAL STORM   CHARLESTON AIRPORT      32.90N  80.04W
08/26/2011                   CHARLESTON         SC   ASOS

            A PEAK WIND GUST OF 41 MPH WAS OBSERVED AT THE
            CHARLESTON INTERNATIONAL AIRPORT.

1238 PM     TROPICAL STORM   39 SSE CENTENARY        32.50N  79.10W
08/26/2011                   AMZ370             SC   BUOY

            BUOY 41004 REPORTED A PEAK WIND GUST OF 52 KNOTS...60
            MPH.

0100 PM     TROPICAL STORM   22 ESE RACCOON BLUFF    31.40N  80.87W
08/26/2011                   AMZ354             GA   BUOY

            BUOY 41008 REPORTED A PEAK WIND GUST OF 41 KNOTS...47
            MPH.

0235 PM     TROPICAL STORM   3 ESE BEAUFORT          32.41N  80.63W
08/26/2011                   BEAUFORT           SC   AWOS

            PEAK GUST OF 48 MPH REPORTED AT THE BEAUFORT AIRPORT.

0314 PM     TROPICAL STORM   39 SSE CENTENARY        32.50N  79.10W
08/26/2011                   AMZ370             SC   BUOY

            BUOY 41004 REPORTED A PEAK WIND GUST OF 54 KNOTS...62
            MPH.

0314 PM     TROPICAL STORM   22 ESE RACCOON BLUFF    31.40N  80.87W
08/26/2011                   AMZ354             GA   BUOY

            BUOY 41008 REPORTED A PEAK WIND GUST OF 41 KNOTS...47
            MPH.

0345 PM     TROPICAL STORM   ISLE OF PALMS           32.79N  79.80W
08/26/2011                   CHARLESTON         SC   NWS EMPLOYEE

            NATIONAL WEATHER SERVICE EMPLOYEE REPORTED BREAKING
            WAVES AS HIGH AS 10 FEET AT ISLE OF PALMS.

0552 PM     TROPICAL STORM   EDISTO BEACH            32.49N  80.32W
08/26/2011                   COLLETON           SC   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTS BREAKING WAVES OF 10 TO 12 FEET AT
            EDISTO BEACH. SALT WATER AND SAND ARE NOW COVERING
            PORTIONS OF PALMETTO BLVD BETWEEN THE 100 AND 200
            BLOCKS.

0557 PM     TROPICAL STORM   39 SSE CENTENARY        32.50N  79.10W
08/26/2011                   AMZ370             SC   BUOY

            BUOY 41004 REPORTED A PEAK WIND GUST OF 56 KNOTS...64
            MPH.

0613 PM     TROPICAL STORM   FOLLY BEACH             32.66N  79.92W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            SIGNIFICANT EROSION IS ONGOING ACROSS FOLLY BEACH.
            WATER ERODING DUNE LINES.

0637 PM     TROPICAL STORM   JAMES ISLAND            32.73N  79.93W
08/26/2011                   CHARLESTON         SC   SOCIAL MEDIA

            HALF OF A LARGE TREE BLOWN DOWN NEXT TO A HOUSE. REPORT
            RELAYED VIA TWITTER.

0649 PM     TROPICAL STORM   TYBEE ISLAND            32.02N  80.86W
08/26/2011                   CHATHAM            GA   LIFEGUARD

            TYBEE ISLAND OCEAN RESCUE ESTIMATING A LOSS OF 10 TO 15
            FEET OF BEACH. REPORT RELAYED BY LOCAL MEDIA.

0719 PM     TROPICAL STORM   CHARLESTON              32.78N  79.94W
08/26/2011                   CHARLESTON         SC   EMERGENCY MNGR

            A NUMBER OF STREETS IN DOWNTOWN CHARLESTON ARE FLOODED
            DUE TO HIGH TIDE. ALL ARE REPORTED PASSABLE.

0736 PM     STORM SURGE      1 E CHARLESTON          32.78N  79.93W
08/26/2011                   CHARLESTON         SC   TIDE GAGE

            TIDE LEVEL REACHED 7.64 FEET MEAN LOWER LOW WATER IN
            THE CHARLESTON HARBOR. STORM SURGE ANOMALY REACHED 1.73
            FEET.

&&

EVENT NUMBER CHS1100896 CHS1100897 CHS1100895 CHS1100904 CHS1100902
CHS1100903 CHS1100901 CHS1100899 CHS1100900 CHS1100898 CHS1100908
CHS1100905 CHS1100906 CHS1100907 CHS1100909 CHS1100910 CHS1100911
CHS1100912 CHS1100916 CHS1100913 CHS1100915 CHS1100914 CHS1100917
CHS1100918
Local storm report, Aug 26, 9:48 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
948 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TROPICAL STORM   CHARLESTON              32.78N  79.94W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            THE FOLLOWING STREETS ARE FLOODED DUE TO COASTAL
            FLOODING... WASHINGTON... SOCIETY... MORRISON...
            JACKSON... HARRIS... MARKET...

&&

EVENT NUMBER CHS1100919
Local storm report, Aug 26, 9:49 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
949 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TROPICAL STORM   CHARLESTON              32.78N  79.94W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            THE FOLLOWING STREETS ARE FLOODED DUE TO COASTAL
            FLOODING... WATER.. CENTRAL PARK... AMERICA...
            HANOVER... HAGOOD...HORIZON.

&&

EVENT NUMBER CHS1100920
Local storm report, Aug 26, 9:51 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
951 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TROPICAL STORM   SULLIVANS ISLAND        32.77N  79.84W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            HIGH SURF UNDERMINED SEVERAL HOMES ON SULLIVANS ISLAND.

&&

EVENT NUMBER CHS1100921
Local storm report, Aug 26, 9:53 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
953 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TROPICAL STORM   FOLLY BEACH             32.66N  79.92W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            HIGH SURF BREACHED DUNES AND ROCKS ON FOLLY BEACH AND
            POURED ONTO ROADWAYS.

&&

EVENT NUMBER CHS1100922
Local storm report, Aug 26, 10:58 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1058 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TROPICAL STORM   3 NE FOLLY BEACH        32.69N  79.89W
08/26/2011                   AMZ350             SC   C-MAN STATION

            FOLLY ISLAND C-MAN STATION MEASURED A WIND GUST TO 40
            MPH.

0730 AM     TROPICAL STORM   FOLLY BEACH             32.66N  79.92W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            TROPICAL STORM WIND GUST IN A RAIN BAND KNOCKED DOWN
            POWER LINES ON FOLLY BEACH. 2600 PEOPLE WITHOUT POWER
            AND A ROAD CLOSED.

0741 AM     TROPICAL STORM   CHARLESTON              32.78N  79.93W
08/26/2011                   CHARLESTON         SC   OFFICIAL NWS OBS

            DOWNTOWN CHARLESTON... KCHL... REPORTED A GUST OF 41
            MPH.

0853 AM     TROPICAL STORM   22 ESE RACCOON BLUFF    31.40N  80.87W
08/26/2011                   AMZ354             GA   BUOY

            BUOY 41008 REPORTED A PEAK WIND GUST OF 43 KNOTS...49
            MPH.

1029 AM     TROPICAL STORM   39 SSE CENTENARY        32.50N  79.10W
08/26/2011                   AMZ370             SC   BUOY

            BUOY 41004 PEAK WIND GUST OF 49 KNOTS...56 MPH.

1037 AM     TROPICAL STORM   3 NE FOLLY BEACH        32.69N  79.89W
08/26/2011                   AMZ350             SC   C-MAN STATION

            THE FOLLY BEACH C-MAN SITE REPORTED A PEAK WIND GUST OF
            48 KNOTS...55 MPH.

1054 AM     TROPICAL STORM   1 E CHARLESTON          32.78N  79.93W
08/26/2011                   CHARLESTON         SC   TIDE GAGE

            CHARLESTON TIDE GAGE REPORTED A PEAK WIND GUST OF 46
            MPH.

1058 AM     TROPICAL STORM   CHARLESTON              32.78N  79.93W
08/26/2011                   CHARLESTON         SC   OFFICIAL NWS OBS

            DOWNTOWN CHARLESTON... KCHL... REPORTED A WIND GUST OF
            49 MPH FROM THE NORTH NORTHEAST.

1103 AM     TROPICAL STORM   1 WNW WEST ASHLEY       32.81N  80.03W
08/26/2011                   CHARLESTON         SC   NWS EMPLOYEE

            TREE BLOWN DOWN NEAR INTERSTATE 526 AND PAUL CANTRELL
            BLVD. TIME ESTIMATED BY RADAR

1105 AM     TROPICAL STORM   JAMES ISLAND            32.73N  79.93W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            TREE FELL ON A VEHICLE ON GRIFFITH BLVD AND RIVERLAND
            DRIVE. PEOPLE TRAPPED IN THE VEHICLE

1118 AM     TROPICAL STORM   CHARLESTON AIRPORT      32.90N  80.04W
08/26/2011                   CHARLESTON         SC   ASOS

            A PEAK WIND GUST OF 41 MPH WAS OBSERVED AT THE
            CHARLESTON INTERNATIONAL AIRPORT.

1238 PM     TROPICAL STORM   39 SSE CENTENARY        32.50N  79.10W
08/26/2011                   AMZ370             SC   BUOY

            BUOY 41004 REPORTED A PEAK WIND GUST OF 52 KNOTS...60
            MPH.

0100 PM     TROPICAL STORM   22 ESE RACCOON BLUFF    31.40N  80.87W
08/26/2011                   AMZ354             GA   BUOY

            BUOY 41008 REPORTED A PEAK WIND GUST OF 41 KNOTS...47
            MPH.

0235 PM     TROPICAL STORM   3 ESE BEAUFORT          32.41N  80.63W
08/26/2011                   BEAUFORT           SC   AWOS

            PEAK GUST OF 48 MPH REPORTED AT THE BEAUFORT AIRPORT.

0314 PM     TROPICAL STORM   39 SSE CENTENARY        32.50N  79.10W
08/26/2011                   AMZ370             SC   BUOY

            BUOY 41004 REPORTED A PEAK WIND GUST OF 54 KNOTS...62
            MPH.

0314 PM     TROPICAL STORM   22 ESE RACCOON BLUFF    31.40N  80.87W
08/26/2011                   AMZ354             GA   BUOY

            BUOY 41008 REPORTED A PEAK WIND GUST OF 41 KNOTS...47
            MPH.

0345 PM     TROPICAL STORM   ISLE OF PALMS           32.79N  79.80W
08/26/2011                   CHARLESTON         SC   NWS EMPLOYEE

            NATIONAL WEATHER SERVICE EMPLOYEE REPORTED BREAKING
            WAVES AS HIGH AS 10 FEET AT ISLE OF PALMS.

0545 PM     TROPICAL STORM   SULLIVANS ISLAND        32.77N  79.84W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            HIGH SURF UNDERMINED SEVERAL HOMES ON SULLIVANS ISLAND.

0545 PM     TROPICAL STORM   FOLLY BEACH             32.66N  79.92W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            HIGH SURF BREACHED DUNES AND ROCKS ON FOLLY BEACH AND
            POURED ONTO ROADWAYS.

0552 PM     TROPICAL STORM   EDISTO BEACH            32.49N  80.32W
08/26/2011                   COLLETON           SC   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTS BREAKING WAVES OF 10 TO 12 FEET AT
            EDISTO BEACH. SALT WATER AND SAND ARE NOW COVERING
            PORTIONS OF PALMETTO BLVD BETWEEN THE 100 AND 200
            BLOCKS.

0557 PM     TROPICAL STORM   39 SSE CENTENARY        32.50N  79.10W
08/26/2011                   AMZ370             SC   BUOY

            BUOY 41004 REPORTED A PEAK WIND GUST OF 56 KNOTS...64
            MPH.

0613 PM     TROPICAL STORM   FOLLY BEACH             32.66N  79.92W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            SIGNIFICANT EROSION IS ONGOING ACROSS FOLLY BEACH.
            WATER ERODING DUNE LINES.

0637 PM     TROPICAL STORM   JAMES ISLAND            32.73N  79.93W
08/26/2011                   CHARLESTON         SC   SOCIAL MEDIA

            HALF OF A LARGE TREE BLOWN DOWN NEXT TO A HOUSE. REPORT
            RELAYED VIA TWITTER.

0649 PM     TROPICAL STORM   TYBEE ISLAND            32.02N  80.86W
08/26/2011                   CHATHAM            GA   LIFEGUARD

            TYBEE ISLAND OCEAN RESCUE ESTIMATING A LOSS OF 10 TO 15
            FEET OF BEACH. REPORT RELAYED BY LOCAL MEDIA.

0719 PM     TROPICAL STORM   CHARLESTON              32.78N  79.94W
08/26/2011                   CHARLESTON         SC   EMERGENCY MNGR

            A NUMBER OF STREETS IN DOWNTOWN CHARLESTON ARE FLOODED
            DUE TO HIGH TIDE. ALL ARE REPORTED PASSABLE.

0736 PM     STORM SURGE      1 E CHARLESTON          32.78N  79.93W
08/26/2011                   CHARLESTON         SC   TIDE GAGE

            TIDE LEVEL REACHED 7.64 FEET MEAN LOWER LOW WATER IN
            THE CHARLESTON HARBOR. STORM SURGE ANOMALY REACHED 1.73
            FEET.

0900 PM     TROPICAL STORM   CHARLESTON              32.78N  79.94W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            THE FOLLOWING STREETS ARE FLOODED DUE TO COASTAL
            FLOODING... WASHINGTON... SOCIETY... MORRISON...
            JACKSON... HARRIS... MARKET...

0900 PM     TROPICAL STORM   CHARLESTON              32.78N  79.94W
08/26/2011                   CHARLESTON         SC   BROADCAST MEDIA

            THE FOLLOWING STREETS ARE FLOODED DUE TO COASTAL
            FLOODING... WATER.. CENTRAL PARK... AMERICA...
            HANOVER... HAGOOD...HORIZON.

&&

EVENT NUMBER CHS1100896 CHS1100897 CHS1100895 CHS1100904 CHS1100902
CHS1100903 CHS1100901 CHS1100899 CHS1100900 CHS1100898 CHS1100908
CHS1100905 CHS1100906 CHS1100907 CHS1100909 CHS1100910 CHS1100911
CHS1100921 CHS1100922 CHS1100912 CHS1100916 CHS1100913 CHS1100915
CHS1100914 CHS1100917 CHS1100918 CHS1100919 CHS1100920

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 5:20 AM EDTSmall Craft AdvisoryCHS5 hr
Aug 27, 10:41 AM EDTSmall Craft AdvisoryCHS7 hr
Aug 27, 4:28 PM EDTSpecial Weather StatementCHSLiberty32 min
Aug 27, 5:09 PM EDTSpecial Marine WarningCHS66 min
Aug 27, 5:10 PM EDTSpecial Weather StatementCHSChatham35 min
Aug 27, 6:04 PM EDTSpecial Marine WarningCHS95 min
Aug 27, 5:35 AM EDTRip Current StatementCHS10 hr
Aug 27, 5:47 AM EDTLake Wind AdvisoryCHSBerkeley12 hr

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.